Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 71, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2007, 7:24 PM CDT for Bandera County, Texas. It took effect at Aug 16, 2007, 9:47 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 7:24 PM CDT (00:24 UTC)
- In effect from
- Aug 16, 2007, 9:47 PM CDT
- Expired
- Aug 17, 2007, 10:31 AM CDT
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 113 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medina River at Bandera (BDAT2).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08178880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 170024
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT THU AUG 16 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
MEDINA RIVER
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE
NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC019-170824-
/O.NEW.KEWX.FL.W.0071.070817T0334Z-070817T2152Z/
/BDAT2.2.ER.070817T0334Z.070817T0600Z.070817T0952Z.NO/
724 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE MEDINA RIVER AT BANDERA.
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM THURSDAY THE STAGE WAS 10.3 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THURSDAY EVENING AND CREST NEAR 15.0
FEET. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MONRING.
* IMPACT...AT 15.0 FEET...MODERATE LOWLAND FLOODING COVERS LOWEST PARKING SITES
AT CAMP JELLYSTONE IN BANDERA AND IS THREATENING THE SECOND LEVEL. RESIDENTS
IN CAMP JELLYSTONE SHOULD MONITOR NOAA WEATHER RADIO FOR DEVELOPING HEAVY RAIN
AND FLOOD CONDITIONS. LOWEST HOMES AT THE UPPER END OF MEDINA LAKE ARE
THREATENED IF THE LAKE IS NEAR SPILLWAY LEVEL.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
BANDERA 10 13 10.3 THU 07 PM 11.9 9.3 9.0 8.7 8.5
$$2 follow-up statements
000
WGUS44 KEWX 170252
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 PM CDT THU AUG 16 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
MEDINA RIVER
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC019-171052-
/O.EXT.KEWX.FL.W.0071.070817T0247Z-070818T0600Z/
/BDAT2.3.ER.070817T0232Z.070817T0600Z.070817T1800Z.NO/
952 PM CDT THU AUG 16 2007
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE MEDINA RIVER AT BANDERA.
* UNTIL LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 PM THURSDAY THE STAGE WAS 12.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR
24.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE
BY FRIDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...NUMEROUS HOMES AT THE UPPER END OF MEDINA LAKE MAY
FLOOD SEVERELY DEPENDING ON THE MEDINA LAKE LEVEL. DEPENDING ON THE FLOOD
STORAGE...FLOW OVER THE MEDINA LAKE EMERGENCY SPILLWAY MAY FLOOD HOMES
DOWNSTREAM NEAR NEAR LACOSTE AND SOMERSET IN BEXAR COUNTY. ALL CAMPSITES IN
CAMP JELLYSTONE IN BANDERA FLOOD AND FLOW IS WITHIN THREE FEET OF THE HIGHWAY
173 BRIDGE FLOOR.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
BANDERA 10 13 12.0 THU 09 PM 18.2 8.7 8.4 8.2 8.0
$$000
WGUS84 KEWX 171531
FLSEWX
TXC019-172331-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CDT FRI AUG 17 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
MEDINA RIVER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC019-171601-
/O.CAN.KEWX.FL.W.0071.000000T0000Z-070818T0600Z/
/BDAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE MEDINA RIVER AT BANDERA.
* AT 10AM FRIDAY THE STAGE WAS...11.5 FEET.
* FLOOD STAGE IS 13.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST: CRESTED...FALL BELOW BANKFULL STAGE TODAY.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
BANDERA 10 13 11.5 FRI 10 AM 7.4 5.8 5.7 5.5 5.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:29 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 16, 6:29 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT THU AUG 16 2007 .AVIATION... PREVAILING MVFR CIGS WITH OCCASIONAL SHOWERS IS THE THEME FOR THE NEXT 24H...WITH IFR AND EVEN LIFR CIGS/VSBYS LIKELY AROUND THE HEAVIER SHOWERS. A MODERATE EASTERLY LOW LEVEL FLOW WILL CONTINUE ALONG THE I-35 CORRIDOR. A MODERATE NE LOW LEVEL FLOW WILL BECOME EASTERLY AT KDRT LATER ON FRIDAY. SURFACE WIND GUSTS UP TO 25 MPH WILL CONTINUE THROUGH THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 350 PM CDT THU AUG 16 2007/ DISCUSSION... AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY. EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING. HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS. THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME TEMPERATURES NEAR AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 76 89 77 / 90 90 50 50 20 AUSTIN BERGSTROM INTL AIRPORT 75 87 76 90 75 / 90 90 50 50 20 DEL RIO INTL AIRPORT 75 93 76 91 76 / 50 60 60 30 30 SAN ANTONIO INTL AIRPORT 74 87 77 88 77 / 90 80 50 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/11/05/06/10
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 16, 5:55 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
08/16/2007 M1.64 INCH KENDALL TX TRAINED SPOTTER
30 MINUTE RAINFALL. TOTAL SINCE 7AM 5.84 INCHES.
&&
BFLocal storm report, Aug 16, 6:10 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 9 NE BOERNE 29.89N 98.63W
08/16/2007 KENDALL TX LAW ENFORCEMENT
KENDALL CO SHERIFF REPORTS TORNADO AT CAVE WITHOUT A
NAME. UNKNOWN AMOUNT OF DAMAGE TO A BUILDING.
&&
BFLocal storm report, Aug 16, 6:23 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 5 SSW KENDALIA 29.90N 98.55W
08/16/2007 M0.89 INCH KENDALL TX TRAINED SPOTTER
ONE HOUR RAINFALL. TOTAL SINCE 7AM 2.51 INCHES. MINOR
FLOODING.
&&
BFLocal storm report, Aug 16, 6:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 M5.46 INCH BEXAR TX TRAINED SPOTTER
VANCE JACKSON AT DEZAVALA. RAINFALL TOTAL NOON-5PM.
&&
BFLocal storm report, Aug 16, 7:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 5 SSW KENDALIA 29.90N 98.55W
08/16/2007 M1.11 INCH KENDALL TX TRAINED SPOTTER
RAINFALL IN 45 MINUTES. TOTAL SINCE 7AM 3.62.
&&
BFLocal storm report, Aug 16, 7:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 1 SSE BOERNE 29.79N 98.73W
08/16/2007 M0.92 INCH KENDALL TX TRAINED SPOTTER
RAINFALL IN 55 MINUTES.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:15 PM CDT | Flash Flood Warning | EWX | Lavaca | 60 min |
| Aug 16, 7:51 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Aug 16, 8:15 PM CDT | Flash Flood Warning | EWX | Wilson | 4 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Uvalde | 14 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Medina | 14 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Frio | 4 days |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Uvalde | 14 hr |
| Aug 16, 8:58 PM CDT | River Flood Warning | EWX | Kerr | 14 hr |
| Aug 16, 9:08 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Llano | 23 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Llano | 12 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Gillespie | 12 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Blanco | 23 hr |
| Aug 16, 10:23 PM CDT | River Flood Warning | EWX | Kendall | 13 hr |
| Aug 16, 10:23 PM CDT | River Flood Warning | EWX | Comal | 23 hr |
| Aug 16, 10:29 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 11:23 PM CDT | River Flood Warning | EWX | Bexar | 22 hr |
| Aug 16, 11:58 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 6 hr |
| Aug 17, 12:35 AM CDT | Flash Flood Warning | EWX | Gillespie, Kendall | 6 hr |
| Aug 17, 12:49 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 6 hr |
| Aug 17, 12:49 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina | 6 hr |
| Aug 17, 3:25 AM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 18 hr |
| Aug 17, 4:36 AM CDT | River Flood Warning | EWX | Bexar | 17 hr |
| Aug 17, 6:00 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Llano | 5 hr |
| Aug 17, 6:00 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more | 5 hr |
| Aug 17, 11:05 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Aug 17, 11:40 AM CDT | River Flood Warning | EWX | Llano | 9 hr |
| Aug 17, 1:49 PM CDT | Flash Flood Warning | EWX | Burnet | 116 min |
| Aug 17, 2:20 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 6 hr |
| Aug 17, 2:20 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 6 hr |
| Aug 17, 3:04 PM CDT | Flash Flood Warning | EWX | Hays | 116 min |
| Aug 17, 3:35 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.